MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880035
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: this was a splenic artery embolization.The physician was taking down the main portion of splenic artery which measured ~5mm diameter.He had in adequate support and was accessing the right femoral.A 2.4f microcatheter was used to deliver the coils.He deployed a 6x20, 018cx coils which landed perfectly with no issues.Then he went in to deploy the hydropack.The physician and his tech were being coached.The coil was flushed prior to removal from the hoop, the introducer sheath was inserted into the microcatheter hub, and no issues occurred during initial advancement.Under fluoro, the physician advanced the hydropack to the backstop and ensured there was adequate room for the coil to come out of the microcatheter to start initial form.He advanced the microcatheter to pack in the hydropack and then retracted to make space for additional advancement.On the second go around of advancing the hydropack into the pack, he said he could feel that the coil detached.The physician stopped, checked fluoro to confirm location and gently tested the pusher wire to confirm.The coil had detached within the microcatheter.The initial pack that had formed was not tangled in the backstop cx coil, and the physician was able to remove the entire system (microcatheter + hydropack) from the patient and remove the coil from the catheter.After flushing and confirming the microcatheter integrity, he re-inserted the microcatheter and got it into position.He then utilized another hydropack without issue and capped the coil mass with another 6x20, 018cx coils.All other aspects of the procedure went as planned and the desired result was achieved.It was mentioned that the hydropack coil felt like it had more friction removing from the flushed hoop than the 018cx coils that were used.This was the first time these coils were used.There was an issue with the first hydropack, as it detached on its own.The second hydropack that was used deployed correctly.All other coils deployed correctly.Estimated blood loss: <250cc no patient injury reported.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher; implant.Items not returned for evaluation: introducer; shrink lock; dispenser hoop; microcatheter.The visual analysis of the returned device found that the implant was not attached to the pusher.No damage was found on the pusher.The implant was returned damaged and separated from the pusher.The investigation found that the pusher's monofilament was broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the implant damaged and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
As reported: this was a splenic artery embolization.The physician was taking down the main portion of splenic artery which measured ~5mm diameter.He had in adequate support and was accessing the right femoral.A 2.4f microcatheter was used to deliver the coils.He deployed a 6x20, 018cx coils which landed perfectly with no issues.Then he went in to deploy the hydropack.The physician and his tech were being coached.The coil was flushed prior to removal from the hoop, the introducer sheath was inserted into the microcatheter hub, and no issues occurred during initial advancement.Under fluoro, the physician advanced the hydropack to the backstop and ensured there was adequate room for the coil to come out of the microcatheter to start initial form.He advanced the microcatheter to pack in the hydropack and then retracted to make space for additional advancement.On the second go around of advancing the hydropack into the pack, he said he could feel that the coil detached.The physician stopped, checked fluoro to confirm location and gently tested the pusher wire to confirm.The coil had detached within the microcatheter.The initial pack that had formed was not tangled in the backstop cx coil, and the physician was able to remove the entire system (microcatheter + hydropack) from the patient and remove the coil from the catheter.After flushing and confirming the microcatheter integrity, he re-inserted the microcatheter and got it into position.He then utilized another hydropack without issue and capped the coil mass with another 6x20, 018cx coils.All other aspects of the procedure went as planned and the desired result was achieved.It was mentioned that the hydropack coil felt like it had more friction removing from the flushed hoop than the 018cx coils that were used.This was the first time these coils were used.There was an issue with the first hydropack, as it detached on its own.The second hydropack that was used deployed correctly.All other coils deployed correctly.Estimated blood loss: <250cc.No patient injury reported.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20424735
Report Number2032493-2024-00750
Device Sequence Number8735665
Product Code KRD
UDI-Device Identifier00842429118061
UDI-Public(01)00842429118061(11)230706(17)280630(10)0000389680
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880035
Device Lot Number0000389680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4F PROGREAT.
Patient Age39 YR
Patient SexMale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American